Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 71, NWS Tallahassee, FL

June 16, 1996Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 1996, 4:33 PM EDT for Taylor County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 1996, 4:33 PM EDT (20:33 UTC)
Expired
Jun 16, 1996, 5:00 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Taylor County, FL

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1996-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1996-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 162035
SVRTLH
FLC123-162100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT SUN JUN 16 1996
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH FLORIDA
 
   ...NORTHERN TAYLOR COUNTY
 
AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM IN NORTHERN TAYLOR COUNTY 7 MILES EAST OF SHADY GROVE
MOVING SLOWLY TO THE EAST.
 
 
 
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG
BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR
ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A
SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:28 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 16, 3:28 PM EDT, 1 hour 5 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-170315-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SUN JUN 16 1996

MDLS CONSISTENT IN MOVG WEAK UPR LOW CURRENTLY OVR N FL/S GA SLOWLY TO
SE AND OVR NE GULF THRU MON. IN THE SHORT TERM...XPCT E COAST SEABRZ
TO CONT PROGRESSING WWD INTO FCST AREA THRU EARLY EVE AIDED BY CIRC
ARND UPR LOW. COULD STILL SEE A FEW PULSE SVR STMS THRU EVE AS E COAST
SEABRZ BEGINS TO INTERACT WITH FL BIG BEND SEABRZ BNDRY...ESPECIALLY
FM TLH TO VLD AND S. PRESENCE OF COLD POOL ALOFT AND MID LVL DRYING
COULD AID SVR POTENTIAL. XPCT STMS TO WORK THEIR WAY WEST INTO PNHNDL
AND SE AL THIS EVE...SIMILAR TO LAST EVENINGS MCS...INTO AREA WHERE
DEEP CONVECTION GOT A LATE START DUE TO XTNSV MORNING ST/FOG.
OVERNITE...COULD SEE MORE LOW ST/FOG ACRS AREA DEPENDING ON HOW
WIDESPREAD PCPN BECOMES. ON MON...ETA MDL SHOWS RELATIVELY LESS
UNSTABLE AIR WORKING IN FROM NE AND LITTLE <IN THE WAY OF LLVL FORCG
OTHER THAN SEABRZ. XPCT STMS TO BE MORE SPARSE MON AFTN INLAND WITH
SEABRZ BNDRYS REMAINING NR COAST IN NE FLO.

MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:42 PM EDTSevere Thunderstorm WarningTAEDixie33 min
Jun 16, 7:44 PM EDTSevere Thunderstorm WarningTAEBay31 min

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.